Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 8:50 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 8:50 PM CDT (01:50 UTC)
- Expired
- May 18, 2013, 9:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Kidder County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:24 PM CDT | TSTM WND GST 70 | Medina, ND | ESTIMATED 70 MPH WIND GUST WITH HAIL LESS THAN 1 INCH IN DIAMETER. |
| May 18, 9:33 PM CDT | HAIL 1.25 | 5 N Medina, ND | HAIL IS FALLING AT THE TIME OF THE CALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KBIS 190150
SVRBIS
NDC043-093-190245-
/O.NEW.KBIS.SV.W.0009.130519T0150Z-130519T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 945 PM CDT
* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PETTIBONE...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 70 MPH WINDS WITH THIS
STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL STUTSMAN AND EAST CENTRAL KIDDER COUNTIES...INCLUDING
WOODWORTH AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4723 9878 4685 9876 4689 9962 4723 9959
TIME...MOT...LOC 0149Z 269DEG 28KT 4708 9941
HAIL...1.50IN
WIND...70MPH
$$
TM1 follow-up statement
042
WWUS53 KBIS 190231
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SAT MAY 18 2013
NDC043-190238-
/O.CAN.KBIS.SV.W.0009.000000T0000Z-130519T0245Z/
KIDDER ND-
931 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIDDER
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...THE SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT
FOR SOUTHEASTERN KIDDER COUNTY.
LAT...LON 4685 9876 4688 9945 4697 9944 4698 9948
4701 9949 4723 9948 4723 9878
TIME...MOT...LOC 0228Z 269DEG 28KT 4708 9896
$$
NDC093-190245-
/O.CON.KBIS.SV.W.0009.000000T0000Z-130519T0245Z/
STUTSMAN ND-
931 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STUTSMAN COUNTY UNTIL 945 PM CDT...
AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED FROM NEAR
WOODWORTH TO MEDINA...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTER REPORTED 70 MPH WIND GUSTS AT
MEDINA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
STUTSMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4685 9876 4688 9945 4697 9944 4698 9948
4701 9949 4723 9948 4723 9878
TIME...MOT...LOC 0228Z 269DEG 28KT 4708 9896
HAIL...1.50IN
WIND...70MPH
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:24 PM CDT, 26 minutes earlier.
Area forecast discussion, May 18, 8:24 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 824 PM CDT SAT MAY 18 2013 .UPDATE... ISSUED AT 824 PM CDT SAT MAY 18 2013 SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT SUNDAY FOR SOUTH CENTRAL NORTH DAKOTA AND PORTIONS OF SOUTHWEST NORTH DAKOTA. LATEST RADAR IMAGERY SHOWS A LARGE ARE OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS...ISOLATED SEVERE WITH LARGE HAIL AND HEAVY RAINFALL THE MAIN THREATS THUS FAR. THIS IS ESSENTIALLY OCCURRING FROM NEAR TUTTLE...SOUTHWEST TO PRAIRIE NIGHTS RESORT. WATCHING THUNDERSTORMS UPSTREAM IN SOUTH DAKOTA FOR POTENTIAL HYDRO ISSUES LATER TONIGHT AS MORE HEAVY RAIN IS FORECAST TO ADVANCE INTO SOUTHEAST NORTH DAKOTA. STILL HAVE THUNDERSTORMS IN EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA...BUT MIGHT SCALE BACK THE SEVERE THUNDERSTORM WATCH IN THE NEXT COUPLE OF HOURS ACROSS PORTIONS OF THE SOUTHWEST. UPDATE ISSUED AT 554 PM CDT SAT MAY 18 2013 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER. USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE WEATHER BEING ALONG AND SOUTH OF I-94. THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE NORTHERN PLAINS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE TUESDAY. THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING. BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 554 PM CDT SAT MAY 18 2013 SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...JWS LONG TERM...LTH AVIATION...KS
Hazardous weather outlook, May 18, 6:39 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 639 PM CDT SAT MAY 18 2013 NDZ004-012-192345- BOTTINEAU-MCHENRY- 639 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY. WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- BOWMAN- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/SCHECK
In the hours before
Local storm report, May 18, 7:06 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 6 S ST. GERTRUDE 46.20N 101.31W
05/18/2013 E1.75 INCH GRANT ND TRAINED SPOTTER
HAIL BEGAN ARROUND 545 PM MDT AND ENDED AROUND 555 PM
MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.
&&
CORRECTED REMARKS
KROLAKSpecial weather statement, May 18, 7:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 726 PM CDT SAT MAY 18 2013 NDZ018-190115- DUNN- 626 PM MDT SAT MAY 18 2013 ...THUNDERSTORMS WERE DEVELOPING OVER WESTERN FOR DUNN COUNTY... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MANNING...MOVING VERY SLOWLY NORTHEAST...AT 10 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND HEAVY RAIN WILL OCCUR WITH THIS STORM. THE THUNDERSTORM WILL GENERALLY REMAIN WEST OF A LINE FROM MANNING TO KILLDEER THROUGH 715 PM MDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JP MARTIN
Special weather statement, May 18, 8:06 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 806 PM CDT SAT MAY 18 2013 NDZ036-190200- KIDDER- 806 PM CDT SAT MAY 18 2013 ...THUNDERSTORMS WERE MOVING THROUGH NORTHERN KIDDER COUNTY... AT 800 PM CDT...STRONG THUNDERSTORMS WERE OVER NORTHERN KIDDER COUNTY...NORTH OF INTERSTATE 94...IN THE TUTTLE AND ROBINSON AREAS ...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND HEAVY RAIN...ALONG WITH WINDS UP TO 40 MPH AND FREQUENT LIGHTNING...ARE EXPECTED WITH THE STORMS. * THE THUNDERSTORM WILL BE NEAR... HORSEHEAD LAKE BY 820 PM CDT... ROBINSON BY 830 PM CDT... LAKE WILLIAMS BY 900 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JP MARTIN
Special weather statement, May 18, 8:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 830 PM CDT SAT MAY 18 2013 NDZ045>047-050-190230- EMMONS-LOGAN-MCINTOSH-SIOUX- 830 PM CDT SAT MAY 18 2013 ...SPECIAL WEATHER STATEMENT... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER CENTRAL EMMONS COUNTY...MOVING EAST AT 35 MPH. BRIEF HEAVY DOWNPOURS WITH NEAR ZERO VISIBLITIES CAN BE EXPECTED WITH THESE THUNDERSTORMS. * THE THUNDERSTORM WILL BE NEAR... LINTON BY 840 PM CDT... IF TRAVELING...BE PREPARED FOR QUICK CHANGES IN VISIBILITY. MOTORISTS MAY NEED TO PULL OVER TO THE SIDE OF THE ROAD IF NECESSARY...OR SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, May 18, 8:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 844 PM CDT SAT MAY 18 2013 NDZ036-190245- KIDDER- 844 PM CDT SAT MAY 18 2013 ...DANGEROUS THUNDERSTORMS WERE MOVING THROUGH KIDDER COUNTY... AT 840 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING THROUGH SOUTHERN KIDDER COUNTY...THE STEELE AREA...ALONG INTERSTATE 94. AT THE SAME TIME...SEVERE THUNDERSTORMS...WITH LARGE HAIL...WERE MOVING THROUGH NORTHERN KIDDER COUNTY...JUST SOUTHEAST OF ROBINSON. STORMS WERE MOVING EAST AT 25 MPH. IF YOU ARE IN KIDDER COUNTY AND STORMS MOVE INTO YOUR AREA...GET INSIDE AND STAY THERE...AWAY FROM WINDOWS...UNTIL THE STORMS HAVE PASSED. IF YOU ARE ON INTERSTATE 94 IN KIDDER COUNTY...FROM STEELE TO TAPPEN AND CRYSTAL SPRINGS...BE READY TO RUN THROUGH VERY HEAVY RAIN. JP MARTIN
Local storm report, May 18, 8:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 2 E HORSEHEAD LAKE 47.06N 99.74W
05/18/2013 E65 MPH KIDDER ND TRAINED SPOTTER
PEA SIZE HAIL.
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 51 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| May 18, 9:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 53 min |
| May 18, 9:35 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 40 min |
| May 18, 9:43 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 32 min |
| May 18, 10:15 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| May 19, 4:18 AM CDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 47 hr |
| May 19, 12:58 PM CDT | River Flood Warning | BIS | Stutsman | 72 hr |
| May 19, 2:44 PM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 40 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.